Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 1, NWS Corpus Christi, TX

January 21, 201715 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Jan 21, 2017, 3:38 PM CST for 15 counties in Texas. It took effect at Jan 22, 2017, 2:29 AM CST. It was in force for 15 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 21, 2017, 3:38 PM CST (21:38 UTC)
In effect from
Jan 22, 2017, 2:29 AM CST
Expired
Jan 22, 2017, 5:00 PM CST
In force
15 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 10:00 AM CSTNON-TSTM WND DMG2 Sw Corpus Christi, TXREPORTS OF DOWNED POWERLINES. CAUSED SMALL GRASS FIRE.
Jan 22, 12:31 PM CSTWILDFIRE 54 Wnw Portland, TXGRASSFIRE IN OPEN FIELD
Jan 22, 12:48 PM CSTSEICHE4 Ssw Mathis, TXWIND CAUSING SPILLOVER AT WESLEY SEALE DAM OF AROUND 825 CFS
Jan 22, 12:57 PM CSTWILDFIRE 964 Ne Refugio, TXTFS REPORTS AN ESTIMATED 96 ACRE WILDFIRE OCCURRED EARLIER TODAY
Jan 22, 1:30 PM CSTWILDFIRE 51 S Sinton, TX
Jan 22, 4:00 PM CSTWILDFIRE 5Alice, TXFIRE IN FIELD NEAR COUNTY FAIRGROUNDS ON SOUTH...SOUTHWEST SIDE OF CITY HAS FORCED EVACUATIONS OF SEVERAL RESIDENCES
Jan 22, 4:00 PM CSTWILDFIRE 100Alice, TXUPDATE...TFS ESTIMATES FIRE TO BE 100 ACRES. PREVIOUS...FIRE IN FIELD NEAR COUNTY FAIRGROUNDS ON SOUTH...SOUTHWEST SIDE OF CITY HAS FORCED EVACUATIONS OF SEVERAL RESIDENCES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WWUS84 KCRP 212138
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
338 PM CST SAT JAN 21 2017

...CRITICAL TO EXTREMELY CRITICAL FIRE DANGER RISK LATE SUNDAY 
MORNING THROUGH SUNDAY AFTERNOON OVER SOUTH TEXAS...

.A FRONTAL BOUNDARY WILL MOVE RAPIDLY ACROSS SOUTH TEXAS SATURDAY
NIGHT THROUGH EARLY SUNDAY MORNING. VERY STRONG WEST-NORTHWEST WINDS
AND CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL DEVELOP BEHIND 
THE FRONT. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
WILL DEVELOP ACROSS ALL OF SOUTH TEXAS.

TXZ229>234-239>247-221200-
/O.UPG.KCRP.FW.A.0001.170122T1600Z-170123T0000Z/
/O.NEW.KCRP.FW.W.0001.170122T1600Z-170123T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
338 PM CST SAT JAN 21 2017

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY FOR
VERY STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW RELATIVE
HUMIDITY VALUES FOR ALL OF SOUTH TEXAS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED 
FLAG WARNING, WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST SUNDAY. 
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WEST TO NORTHWEST WIND AND CRITICALLY LOW 
  RELATIVE HUMIDITY VALUES ARE EXPECTED TO COMMENCE DURING THE 
  LATE MORNING HOURS SUNDAY. THIS CONDITION IS EXPECTED TO 
  CONTINUE THROUGH SUNDAY AFTERNOON. 

* WIND...WEST TO NORTHWEST WIND 25 TO 35 MPH WITH GUSTS OF 40 TO 
  50 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES 10 TO 20 PERCENT
  OVER THE RIO GRAND PLAINS TO 20 TO 35 PERCENT OVER THE COASTAL 
  BEND AND OVER THE VICTORIA CROSSROADS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

HEAVENER
6 follow-up statements
313 
WWUS84 KCRP 220150 AAA
RFWCRP

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
750 PM CST SAT JAN 21 2017

...CRITICAL TO EXTREMELY CRITICAL FIRE DANGER RISK SUNDAY...

.A FRONTAL BOUNDARY WILL MOVE RAPIDLY ACROSS SOUTH TEXAS SATURDAY
NIGHT THROUGH EARLY SUNDAY MORNING. VERY STRONG WEST-NORTHWEST
WINDS AND CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL DEVELOP
BEHIND THE FRONT. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS WILL DEVELOP ACROSS ALL OF SOUTH TEXAS.

TXZ229>234-239>247-221000-
/O.EXT.KCRP.FW.W.0001.170122T1500Z-170123T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
750 PM CST SAT JAN 21 2017

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY
FOR VERY STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW RELATIVE
HUMIDITY VALUES FOR ALL OF SOUTH TEXAS...

* TIMING...STRONG WEST TO NORTHWEST WIND AND CRITICALLY LOW
  RELATIVE HUMIDITY VALUES ARE EXPECTED TO COMMENCE DURING THE
  LATE MORNING HOURS SUNDAY. THE FIRE DANGER IS EXPECTED TO WORSEN
  THROUGH THROUGH SUNDAY AFTERNOON AS HUMIDITIES LOWER FURTHER. 

* WIND...WEST AND NORTHWEST SUSTAINED 30 TO 40 MPH WITH GUSTS NEAR
  50 MPH. ISOLATED GUSTS AROUND 55 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES 10 TO 20 PERCENT 
  OVER THE RIO GRAND PLAINS TO 20 TO 35 PERCENT OVER THE 
  COASTAL BEND AND OVER THE VICTORIA CROSSROADS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

HART
704 
WWUS84 KCRP 220829 AAA
RFWCRP

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 AM CST SUN JAN 22 2017

...CRITICAL TO EXTREMELY CRITICAL FIRE DANGER RISK SUNDAY...

.A FRONTAL BOUNDARY WILL MOVE RAPIDLY ACROSS SOUTH TEXAS SATURDAY
NIGHT THROUGH EARLY SUNDAY MORNING. VERY STRONG WEST-NORTHWEST
WINDS AND CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL DEVELOP
BEHIND THE FRONT. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS WILL DEVELOP ACROSS ALL OF SOUTH TEXAS.

TXZ229>232-221630-
/O.EXT.KCRP.FW.W.0001.170122T0829Z-170122T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-
229 AM CST SUN JAN 22 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON
FOR VERY STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW RELATIVE
HUMIDITY VALUES FOR ALL OF SOUTH TEXAS...

* TIMING...STRONG WEST TO NORTHWEST WIND OVER LA SALLE COUNTY WILL
  CONTINUE TO SRPEAD EAST EARLY THIS MORNING. CRITICALLY LOW
  RELATIVE HUMIDITY VALUES ARE EXPECTED TO BEGIN AS WELL. THE FIRE
  DANGER IS EXPECTED TO WORSEN THROUGH THROUGH THIS AFTERNOON AS 
  HUMIDITIES LOWER FURTHER. WINDS WILL DIMINISH LATE THIS 
  AFTERNOON. 

* WIND...WEST AND NORTHWEST SUSTAINED 20 TO 35 MPH WITH GUSTS 
  NEAR 45 MPH. ISOLATED GUSTS AROUND 50 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES 15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

TXZ233-234-239>247-221630-
/O.EXT.KCRP.FW.W.0001.170122T1200Z-170122T2300Z/
GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
ARANSAS-REFUGIO-CALHOUN-
229 AM CST SUN JAN 22 2017

...RED FLAG WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON FOR VERY STRONG WEST-NORTHWEST WINDS AND
CRITICALLY LOW RELATIVE HUMIDITY VALUES FOR ALL OF SOUTH TEXAS...

* TIMING...STRONG WEST TO NORTHWEST WIND AND CRITICALLY LOW
  RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE THIS MORNING.
  THE FIRE DANGER IS EXPECTED TO WORSEN THROUGH THROUGH SUNDAY 
  AFTERNOON AS HUMIDITIES LOWER FURTHER. 

* WIND...WEST AND NORTHWEST SUSTAINED 20 TO 35 MPH WITH GUSTS 4O
  TO 50 MPH. ISOLATED GUSTS AROUND 55 MPH POSSIBLE. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES 15 TO 25 PERCENT
  INLAND AREAS AND 2O T0 35 PERCENT COASTAL AREAS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

GW/GH
354 
WWUS84 KCRP 221624
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CST SUN JAN 22 2017

...CRITICAL TO EXTREMELY CRITICAL FIRE DANGER RISK TODAY...

.VERY STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW RELATIVE 
HUMIDITY VALUES CONTINUE ACROSS THE REGION TODAY. CRITICAL TO 
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN IN PLACE ACROSS
ALL OF SOUTH TEXAS TODAY.

TXZ229>234-239>247-222300-
/O.CON.KCRP.FW.W.0001.000000T0000Z-170122T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1024 AM CST SUN JAN 22 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR VERY STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW
RELATIVE HUMIDITY VALUES FOR ALL OF SOUTH TEXAS...

* TIMING...THE ENTIRE REGION IS CURRENTLY EXPERIENCING CRITICAL TO
  EXTREMELY CRITICAL FIRE DANGER RISKS WHICH WILL CONTINUE THROUGH
  THE AFTERNOON HOURS.

* WIND...WEST AND NORTHWEST SUSTAINED 20 TO 35 MPH WITH GUSTS 4O
  TO 50 MPH. ISOLATED GUSTS AROUND 55 MPH POSSIBLE CLOSER TO THE
  COAST.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES 15 TO 25 PERCENT 
  INLAND AREAS AND 2O T0 35 PERCENT COASTAL AREAS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$
950 
WWUS84 KCRP 221647
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 AM CST SUN JAN 22 2017

...CRITICAL TO EXTREMELY CRITICAL FIRE DANGER RISK TODAY...

.VERY STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW RELATIVE
HUMIDITY VALUES CONTINUE ACROSS THE REGION TODAY. CRITICAL TO
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN IN PLACE
ACROSS ALL OF SOUTH TEXAS TODAY.

TXZ229>234-239>247-222300-
/O.CON.KCRP.FW.W.0001.000000T0000Z-170122T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1047 AM CST SUN JAN 22 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR VERY STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW
RELATIVE HUMIDITY VALUES FOR ALL OF SOUTH TEXAS...

* TIMING...THE ENTIRE REGION IS CURRENTLY EXPERIENCING CRITICAL 
  TO EXTREMELY CRITICAL FIRE DANGER RISKS WHICH WILL CONTINUE 
  THROUGH THE AFTERNOON HOURS. 

* WIND...WEST AND NORTHWEST SUSTAINED 25 TO 35 MPH WITH GUSTS 4O 
  TO 50 MPH. ISOLATED GUSTS AROUND 55 MPH POSSIBLE CLOSER TO THE 
  COAST.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES 10 TO 20 PERCENT
  INLAND AREAS AND 2O T0 35 PERCENT ALONG THE IMMEDIATE COAST.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

HEAVENER
229 
WWUS84 KCRP 222127
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
327 PM CST SUN JAN 22 2017

...CRITICAL TO EXTREMELY CRITICAL FIRE DANGER RISK CONTINUES THIS
AFTERNOON...

.STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITY
VALUES CONTINUE ACROSS THE REGION THIS AFTERNOON. CRITICAL TO 
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN IN PLACE 
ACROSS ALL OF SOUTH TEXAS THIS AFTERNOON. WINDS WILL CONTINUE TO
DECREASE THROUGH LATE AFTERNOON AND AS HUMIDITY LEVELS BEGIN TO 
INCREASE BY EARLY EVENING.

TXZ229>234-239>247-222300-
/O.CON.KCRP.FW.W.0001.000000T0000Z-170122T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
327 PM CST SUN JAN 22 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR VERY STRONG WEST-NORTHWEST WINDS AND CRITICALLY LOW
RELATIVE HUMIDITY VALUES FOR ALL OF SOUTH TEXAS...

* WIND...WEST AND NORTHWEST SUSTAINED 25 TO 30 MPH WITH GUSTS 4O
  TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES 10 TO 20 PERCENT 
  INLAND AREAS AND 2O T0 35 PERCENT ALONG THE IMMEDIATE COAST.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

HEAVENER
756 
WWUS84 KCRP 222258
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
458 PM CST SUN JAN 22 2017

TXZ229>234-239>247-230000-
/O.EXP.KCRP.FW.W.0001.000000T0000Z-170122T2300Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
458 PM CST SUN JAN 22 2017

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST...

WHILE A FEW LOCATIONS WILL STILL EXPERIENCE RED FLAG CONDITIONS
OVER THE NEXT HOUR...MOST LOCATIONS SHOULD EXPERIENCE A RAPID
IMPROVEMENT IN FIRE WEATHER CONDITIONS. TEMPERATURES WILL BEGIN TO
COOL...WIND SPEEDS WILL WEAKEN...AND RELATIVE HUMIDITY VALUES WILL
INCREASE. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 21, 12:29 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 21, 12:29 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1229 PM CST Sat Jan 21 2017

.DISCUSSION...

The fog over the nearshore waters has been very obstinate in
relinquishing it's hold. Still expecting winds to veer more
towards the southwest which help to promote more mixing and scour
out the fog, or at least lift it above marine dense fog criteria.

Looking at some of the hi-res and global Bufkit forecast soundings
across the western zones, they are showing a period of a few hours
where deeper mixing occurs. We may get close to wind advisory
criteria across our extreme western areas which would add to
issues with fire weather too. We did issue an enhanced fire danger
threat for the Rio Grande Plains and western Brush Country for the
afternoon hours as relative humidity values drop into the teens.

18Z aviation discussion is below.

&&

.AVIATION...

Today...VFR. Southwesterly winds 12 to 15 knots expected with some
gusts into the mid/upper-20s near KLRD. Winds back more towards
the south tonight ahead of the approaching cold front. High
confidence.

Sunday...VFR. Very windy conditions expected as the cold front
pushing through the region Sunday morning. Strong northwesterly
winds kick in with sustained winds in the mid/upper-20 knot range
with gusts possibly into the lower-40 knots closer to the coast.
Strongest winds commence around 15Z and look to peak closer to
18-19Z. High confidence.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  54  73  47  73  /   0   0   0   0   0
Victoria          82  52  70  45  73  /  10  10   0   0   0
Laredo            88  54  74  47  79  /   0   0   0   0   0
Alice             87  51  74  46  78  /   0   0   0   0   0
Rockport          83  55  71  52  69  /  10  10   0   0   0
Cotulla           85  51  72  43  78  /   0   0   0   0   0
Kingsville        89  53  74  46  76  /   0   0   0   0   0
Navy Corpus       83  57  72  52  68  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Sunday morning through Sunday afternoon
     For the following zones: Aransas...Bee...Calhoun...Duval...
     Goliad...Jim Wells...Kleberg...La Salle...Live Oak...
     McMullen...Nueces...Refugio...San Patricio...Victoria...
     Webb.

GM...Gale Warning from 2 AM to 9 PM CST Sunday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

     Dense Fog Advisory until 1 PM CST this afternoon For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM.

&&

GH/77...AVIATION
Hazardous weather outlook, Jan 21, 5:50 AM CST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 AM CST SAT JAN 21 2017

TXZ229>234-239>247-221200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
550 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL END OVER ARANSAS AND CALHOUN COUNTIES BY 8
AM...WITH THE DENSE FOG MAINLY NEAR THE COAST.

BRIEF ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE THIS
AFTERNOON OVER LA SALLE AND WEBB COUNTIES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR SOUTH TEXAS FOR SUNDAY LATE
MORNING THROUGH AFTERNOON.

A WIND ADVISORY WILL LIKELY BE NEEDED SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-221200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
550 AM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT AFTER MIDNIGHT TONIGHT FOR WIND GUSTS
IN EXCESS OF GALE FORCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING IS IN EFFECT FOR BAYS AND COASTAL WATERS EARLY SUNDAY
MORNING THROUGH SUNDAY EVENING. FREQUENT GUSTS TO GALE FORCE ARE
EXPECTED ACROSS THE BAYS AND NEARSHORE WATERS AND SUSTAINED GALE
FORCE WINDS ARE EXPECTED ACROSS THE OFFSHORE WATERS. BRIEF GUSTS TO
STORM FORCE WILL BE POSSIBLE ACROSS THE OFFSHORE WATERS.

SMALL CRAFT ADVISORIES WILL BE LIKELY SUNDAY NIGHT, AGAIN TUESDAY,
THEN WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 7:58 PM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more12 hr
Jan 20, 8:00 PM CSTMarine Dense Fog AdvisoryCRP17 hr
Jan 21, 3:10 AM CSTGale WarningCRP39 hr
Jan 21, 8:59 AM CSTMarine Dense Fog AdvisoryCRP4 hr
Jan 21, 3:47 PM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more25 hr

Nearby

Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.